Please login or register.

Login with username, password and session length
Advanced search  

News:

Got a story to tell for the magazine? Get in touch with the editor!

media

Author Topic: Progesterone Withdrawal  (Read 742 times)

JoannFran

  • Member
  • *
  • Posts: 159
Progesterone Withdrawal
« on: May 21, 2024, 07:34:44 PM »

Hi everyone

Does anyone get progesterone withdrawal after stopping the utrogestan?  I'm on 200mg for 12 days of cycle and the day after I stop it I get really weird symptoms.  I have really vivid nightmares, very hot in bed, ectopic heartbeats, anxiety, this seems to last until about day 4/5 of my period and then I feel relatively 'ok' until I have to start taking the utro (I don't feel great on it and low mood and anxiety) but this seems to get worse when I stop it and it's taken me a while to realise that this could be a withdrawal from the utro?  Dr has said I can switch to conti if I want to try that (I'm still peri and have periods) but she said it's ok.  Anyone else noticed this?

Thank you!
Logged

Peach8

  • Member
  • *
  • Posts: 51
Re: Progesterone Withdrawal
« Reply #1 on: May 22, 2024, 03:50:53 PM »

I had similar symptoms on utrogestan but during the 12 days I took it, not so much after. I swapped to provera and it's suiting be much better.
Logged

T’oldlass

  • Member
  • *
  • Posts: 14
Re: Progesterone Withdrawal
« Reply #2 on: May 27, 2024, 08:39:36 PM »

I’m an absolute wreck after day 26. Usually when I have a bleed, symptoms stop but once I’ve finished the bleed, symptoms start again until after day 15. I only feel normal on utrogestan. And I’ve not had a normal bleed for months so the symptoms seem to be constant! Anxiety, palpitations, not sleeping etc etc. I’ve been taking a small dose of citalopram to keep the anxiety at bay but it doesn’t really.

Debating whether to try a few weeks with continuous utro. My nurse said it wouldn’t matter if I did even if I was still bleeding
Logged

karab

  • Member
  • *
  • Posts: 23
Re: Progesterone Withdrawal
« Reply #3 on: May 27, 2024, 09:09:27 PM »

I've been debating all of this too.  I just started Slynd, a progestin only birth control, and stopped it because I was due for a bleed, but I'm on the second day of no progestin and I don't feel good.  I have started bleeding, but not much yet, just terrible cramps and deteriorating sleep.   I'm not sure I can make it the 4 days without the progestin. 

I do know many take progesterone/progestins continuously, even when they are still having periods, but I thought this might be causing breakthrough bleeding and multiple periods a month when I was doing it.  I had a normal, if shortened, cycle before hrt that deteriorated on hrt.  I know some others in perimenopause take the Slynd continuously, skipping the inactive pills, but I wonder if I will have this kind of miserable pms and bleeding all the time I had on nightly 200mg progesterone if I don't allow for a cyclical bleed. 

I wonder if it's possible to take a shorter break from progesterone and still occasion a bleed, or to take a half dose of progesterone/progestin and still have enough of a drop in hormones that it supports my natural cycle happening.   Has anyone tried this, or come up with other innovations to allow for a bleed without going through progesterone withdrawal?

Kara
Logged

sheila99

  • Member
  • *
  • Posts: 5183
Re: Progesterone Withdrawal
« Reply #4 on: May 28, 2024, 09:30:18 AM »

Have you considered a mirena? No bleeds, no fluctuations and birth control too if you need it.
Logged

CLKD

  • Member
  • *
  • Posts: 75279
  • changes can be scary, even when we want them
Re: Progesterone Withdrawal
« Reply #5 on: May 28, 2024, 09:41:09 AM »

 :bighug: to U all
Logged